Alert archive / Idaho / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Jan 20, 2021, 1:12 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 21, 2021, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2021, 1:12 PM PST (21:12 UTC)
- In effect from
- Jan 21, 2021, 12:00 AM PST
- Expired
- Jan 21, 2021, 9:24 AM PST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS45 KMSO 202112 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 212 PM MST Wed Jan 20 2021 IDZ007-008-211800- /O.NEW.KMSO.WW.Y.0007.210121T0800Z-210121T1800Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 112 PM PST Wed Jan 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...Light snow expected. Total snow accumulations around an inch. * WHERE...Camas Prairie, Grangeville and vicinity, Greer Grade, Highway 95 Slate Creek to Riggins, and White Bird Grade. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-211800- /O.NEW.KMSO.WW.Y.0007.210121T0800Z-210121T1800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 112 PM PST Wed Jan 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
756 WWUS45 KMSO 211724 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1024 AM MST Thu Jan 21 2021 IDZ005>008-211830- /O.CAN.KMSO.WW.Y.0007.000000T0000Z-210121T1800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 924 AM PST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue this morning; however, warm temperatures will reduce travel impacts. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Jan 20, 1:11 PM PST, 1 minute earlier.
Area forecast discussion, Jan 20, 1:11 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Missoula MT
211 PM MST Wed Jan 20 2021
.DISCUSSION...Light snow is expected to develop later tonight over
north-central Idaho and will continue to overspread into western
Montana by daybreak Thursday. It appears the more moderate impact
will be for Idaho as that is the area that will be focused with
the better snowfall amounts, albeit, relatively small. We have
issued a winter weather advisory there until mid-morning Thursday.
In Montana, the thinking is that temperatures will be cold enough
that any light snow will just blow off the roads from vehicle
movement and impacts will be rather low.
Light snow will continue through Friday. It appears there will be
a second window of impacts to travel after dark Thursday evening.
Enough snow may accumulate on surfaces to create slick conditions
and further advisories may be warranted. Snow showers may linger
into Saturday while temperatures will be a little cooler than it
has been, a few degrees below the average for this time of year.
It may actually "feel" more like winter over the weekend with
highs generally around freezing in the valleys.
Model ensemble guidance continues to suggest a series of upper
level low pressure systems moving south along western US coast
early next week. This pattern will support periodic impulses of
moisture from the southwest. Seasonably cold temperatures will
support periods of light snowfall across the Northern Rockies,
particularly on Monday and Wednesday. Overall forecast confidence
during this time-frame is lower than normal, given the
uncertainty of upper level low track and strength.
&&
.AVIATION...Light snow will develop over north-central Idaho after
20/0700Z and into west-central Montana by 20/1000Z. Expect
variable ceilings and visibility Thursday and Friday with this
pattern from Grangeville to terminals MSO, SMN and BTM. Breezy
northerly winds will develop Thursday night into Friday, but are
expected to remain under 15 knots most areas, but may be a little
higher in canyons.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...ID...Winter Weather Advisory from midnight tonight to 10 AM PST
Thursday Northern Clearwater Mountains...Southern
Clearwater Mountains.
Winter Weather Advisory from midnight tonight to 10 AM PST
Thursday Lower Hells Canyon/Salmon River Region...
Orofino/Grangeville Region.
&&Nearby
Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.